# Programme for the PReS Pediatric Capillaroscopy Course September 28<sup>th</sup> 2023

# Details:

- One day course before main PReS Congress 2023
- Date: September 28<sup>th</sup> 9-16 hrs CET
- Venue: Postillion Conference Centre WTC, Rotterdam
- Number of applicants: maximum 60 participants
- Participation is open to all healthcare professionals within Pediatric Rheumatology or an interest in Pediatric Rheumatology. This includes open registration to all EULAR member countries and worldwide.

# Background:

There are currently no international pediatric capillaroscopy courses available. There is an unmet need to address this gap in training to improve clinical care. Capillaroscopy is a key clinical skill for assessment and diagnosis of pediatric connective tissue disorders. It is particularly suited to children as it is non-invasive and well-tolerated. Although there are similarities in capillaroscopy between children and adults, there are differences which require pediatric specific training in NVC and which cannot be delivered by adult-orientated capillaroscopy. At the PReS congress 2022, a small capillaroscopy session was undertaken which was extremely well attended and was increased from one to two sessions. Whilst there was much positive feedback, attendees requested more hands-on experience within a longer workshop. This proof-of-concept session identified the need and appetite for specific pediatric capillaroscopy hands-on workshops. We aim to advance training amongst pediatric rheumatologists in the use of capillaroscopy to improve clinical care for patients.

#### Format:

Short lectures including pediatric specific evidence-based updates and standardised measures of evaluation in children. Talks will include on-line voting elements to test and embed knowledge. Small group sessions from experts on undertaking NVC with pediatric patients and then supervised hands-on experience of undertaking NVC in children. A pre-course and post-course test will evaluate knowledge gained by participants. Feedback from participants will inform future courses.

# International faculty/organising committee:

Associate Professor Clare Pain, Pediatric Rheumatologist, Liverpool, UK

Professor Vanessa Smith, Professor of Rheumatology, Ghent, Belgium

Professor Maurizio Cutulo, Professor of Rheumatology, Geneva, Italy

Dr Sylvia Kamphuis, Pediatric Rheumatologist/Immunologist, Rotterdam, Netherlands (local organising committee)

Dr Dieneke Schonenberg-Meinema, Pediatric Rheumatologist/immunologist, Amsterdam, Netherlands

Professor Jelena Vojinovic, Pediatric Rheumatologist, Serbia (PReS council)

# Speaker biographies:

**Professor Maurizio Cutolo (MC)** is Professor of Rheumatology and Internal Medicine, Director of Research Laboratories, Academic Division of Clinical Rheumatology and Postgraduate School of Rheumatology, University of Genoa, Italy. MC is former President of both the European Alliance of Associations for Rheumatology (EULAR) (2013–2015) and the International League of Associations for Rheumatology (ILAR-2015). He is Advisor of the EULAR Education Committee (EsOR). MC serves as Deputy-Chair of the European network on Rare and Complex Connective Tissue Disease (ReCONNET-ERN). MC is the founder and Chairman of the EULAR SG on "Neuroimmune Endocrinology on RMDs", cochair of the EULAR SG on "Microcirculation in RMDs" and organizer of the EULAR live and on line courses on Capillaroscopy and Microcirculation.

He is Senior Editor of Clin Exp Rheumatol and editorial board member of the Editorial Board of Ann Rheum Dis, RMDopen and other Journals.

**Professor Vanessa Smith** has been Head of Clinics at the Ghent University Hospital since 2011 and Associate Professor of Rheumatology at Ghent University since 2014. Professor Smith is a member of the steering committee of the European Reference Network on Rare and Complex Connective Tissue and Musculoskeletal Diseases (ERN- ReCONNET), and an executive board member of ERN-ReCONNET as coordinator of systemic sclerosis. Professor Smith was awarded the 2011 Belgian Cristina Pivetta prize for "Contribution to treatment strategies and diagnostic algorithms for patients with systemic sclerosis" and received a grant from the Fund for Scientific Research Flanders for her research on capillaroscopy. She is Senior Clinical Investigator of the Research Foundation – Flanders, and is Chair of the EULAR study group on Microcirculation in Rheumatic diseases. She is an organising/scientific board member of the EULAR courses on capillaroscopy and chairs the EULAR network of training and research, Ghent centre for microcirculatory imaging. Professor Smith is Co-Editor of several books, as well as co-author of book chapters and several manuscripts on SSc/microcirculation. She is also on the editorial board of Rheumatology and the European Journal of Clinical Investigation.

Associate Professor Clare Pain is a Consultant in Pediatric Rheumatology at Alder Hey Children's NHS Foundation Trust and Associate Director of the Experimental Arthritis Treatment Centre for Children (EATC4Children) where she leads the scleroderma work-stream. She has extensive experience of conducting research which is integrated within clinical care. Areas of expertise include scleroderma, lupus and Raynaud's. She has led and published research in these areas. She is co-chair of the UK Versus Arthritis Paediatric Rheumatology clinical studies group, supporting national initiatives to prioritise, design and deliver multi-centre research studies. She is a founding member of PICS (the Pediatric International Consortium for Scleroderma), member of the EULAR Study Group on Microcirculation in Rheumatic Diseases and of the JSLE Global Task Force.

**Dr Dieneke Schonenberg-Meinema** is a Medical Specialist in Pediatric Rheumatology, Immunology and Infectious Diseases with a breadth of collaborative research outputs across these areas including leading projects on nailfold capillary patterns in childhood-onset SLE and healthy children. She has published extensively on nailfold capillaroscopy in children and was a co-author on the international study which standardised nailfold capillaroscopy in children with rheumatic disease. She is a member of the EULAR Study Group on Microcirculation in Rheumatic Diseases.

**Course value for money:** cost for registration EUR 350. We believe this offers value for money as it is in line with EULAR rules and allows participants to listen to talks from international experts with voting elements to embed learning and practical hands-on sessions with video capillaroscopy equipment and patients. Costs include travel for patients and equipment required to run the course successfully.

**Disclaimer:** there has been no influence of sponsors on the programme, content or speakers.

**Formal evaluation of the course:** There will be formal evaluation of the course by attendees which will be used to amend the course programme for subsequent years. We aim that the course will run annually. A pre-course and post-course test will evaluate knowledge gained by participants.

Certification/CME accreditation: A certificate of completion of the course will be provided.

# **Appendix 1: Programme**

09.00-09.05: (5 min): Clare Pain: Introduction to the course

09.05-09.50: (45 min): Maurizio Cutolo: Pathophysiology of microcirculation and tools to evaluate

09.50-10.35: (45 min): Vanessa Smith: Standardised evaluation of microcirculation according to EULAR/SCTC consensus: results in adults /children (healthy and connective tissue diseases)

10.35-10.50: questions

Pause and coffee-break: 10.50-11.10 (20 mins)

11.10-11.40: (30 min): Maurizio Cutolo: Capillaroscopy in adult CTD

11.40-12.10: (30 min): Clare Pain: Raynaud's in Children: how to evaluate and interpret NVC

12.10-12.40: (30 mins): Dieneke Schonenberg: Standardised evaluation of NVC in jSLE and JDM

12.40-12.50: questions

Pause and lunch: 12.50-14.00 (70 mins)

14:00-14.45: (45 mins): Maurizio Cutolo/ Vanessa Smith/ Dieneke Schonenberg: Live cases with pediatric patients

Pause: 14.45-15.00

15:00-16:00: (60 mins): Active execution of participants themselves of capillaroscopy on patients with evaluation of knowledge gained on course